MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number A35HPV07040135
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cine evaluation: the customer provided a cine of the vessel undergoing treatment.The cine was able to show the distal end of the introducer sheath and an implanted stent within the vessel.Stenosis was noted at the medial location of the deployed stent.It could not be determined if the severity of the observed stenosis restricted/interfered the ability of the fortex to track through the stent.Product analysis: the fortrex was returned for evaluation.The fortrex was removed from the pouch and inspected.It was discovered dried blood was inside the balloon segment of the catheter.No damages were observed to the fortrex.A 0.035" gw was attempted to be loaded through the catheter; however, resistance was encountered likely due to an obstruction related to biologics entering the gw lumen.An inflation device filled with water was connected to the balloon port of the manifold.As pressure was applied, a spray of fluid was observed coming from a hole to the balloon.The hole was located approximately 2.5cm from the distal tip.The leak was coming from a pinhole on the balloon.The area of the leak was inspected and could observe bubbles at the area of the pin hole where the leak was identified.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a fortrex hp pta balloon with a 6fr sheath and 0.014 x 300 cm nitrex wire during treatment of a 30mm plaque lesion in the patient¿s mid and proximal right common iliac artery of diameter 7-8mm.Slight calcification and tortuosity are reported.Lesion exhibited 60% stenosis.A steep aortic bifurcation is also reported.Protégé gps was deployed without issue prior to use of the fortrex.Ifu was followed.Resistance was encountered during advancement of the fortrex.The device was passed through a previously deployed stent.Device prepped without issue.Negative prep was not performed.No leaks were noted from balloon/ports during prep.The physician attempted to advance the fortrex balloon catheter through the existing sheath in attempt to cross the lesion for treatment, resistance was felt as the balloon would not cross the lesion resulting in the sheath backing up out of its original desired position therefore could not provide support for balloon cross.The 014 wire was exchanged for a 035 non-medtronic wire through pta.Multiple attempts to access contralateral side then successful.The sheath was successfully advanced over aorta, pta advance d in stent, attempted inflation unsuccessfully.A non-medtronic inflation device with (ultravist/hepsal 60/40) inflation fluid was used for balloon inflation.Balloon inflation difficulties were noted at a pressure of 6atm.The fortrex would not hold pressure.The fortrex was then removed intact without difficulty.Nanocross 6x60 used without difficulties to complete the procedure.The nanocross was inflated to 14atm for 90sec then increased to 18atm for 90 more secs.No patient injury reported.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9231498
Report Number2183870-2019-00517
Device Sequence Number13998485
Product Code LIT
UDI-Device Identifier00763000106119
UDI-Public00763000106119
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2022
Device Catalogue NumberA35HPV07040135
Device Lot NumberA826555
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2019
Initial Report FDA Received Date10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight84